Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Fingers on hand seem to be numb after sleeping, feeling resumes after lot of flexing. Suggest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Three fingers on right hand seem to be numb after sleeping. Feeling resumes after quite a lot of flexing. Happens regularly for last 2 weeks.

Posted Mon, 5 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Omer 29 minutes later

Thanks for your query.

Loss of sensation or feeling numb in three fingers after sleeping can occur in a disease known as CARPAL TUNNEL SYNDROME , in this your median nerve which passes through the wrist to supply thumb , index , middle , half of ring finger gets trapped in the wrist.During sleeping your body makes hundreds of postures which you donot know , but in many patients sleeping with extended wrist can give you this problem.Treatment is simply prevention of those postures in sleeping which cause extension of wrist , muscle relaxant , and wrist/arm massage.

Secondly carpel tunnel syndrome in your age can be caused by thyroid problem as well , so get a thyroid profile to be on the safe side.

For confirmation of the diagnosis you need to visit a neurophysician / rehabilitation docotor.

Hope this helps.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor